Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 8, NWS Shreveport, LA

February 26, 2001Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 26, 2001, 11:05 AM CST for Grant Parish, Louisiana. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 26, 2001, 11:05 AM CST (17:05 UTC)
Expired
Feb 26, 2001, 11:30 AM CST
In force
25 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Grant Parish, LA

The radar

The Ft Polk radar (KPOE), 63 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 11:05 AM CSTHail 1.75Oakgrove, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1867 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 261707
SVRSHV
LAC043-261730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 AM CST MON FEB 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1130 AM CST

* AT 1105 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER DRY PRONG...OR ABOUT 14
  MILES NORTHWEST OF PINEVILLE...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN 
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVEURE
THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1130 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 10:25 AM CST, 40 minutes earlier.

Area forecast discussion, Feb 26, 10:25 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CST MON FEB 26 2001

RAIN DEVELOPING OVER THE SOUTHERN ZONES ALREADY THIS MORNING...AS
MOISTURE BEGINS TO OVERRIDE COOL SURFAjCE AIR. CURRENT ZONE FORECAST
ALREADY REFLECTING THIS SCENARIO...BUT WILL HAVE TO DO AN UPDATE AT
ABOUT 1100 AM...TO MAKE SOME MINOR WORDING CHANGES TO THE ZONES.

03

.SHV...NONE.

In the hours before

Special weather statement, Feb 26, 10:44 AM CST, 21 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1044 AM CST MON FEB 26 2001

SCATTERED THUNDERSTORMS WILL OCCUR OVER EAST TEXAS...AND WEST AND
CENTRAL LOUISIANA LATE THIS MORNING...AND DURING THE AFTERNOON.
ALTHOUGH THERE MAY BE AN ISOLATED CASE OR TWO... OF LARGE HAIL WITH
THESE THUNDERSTORMS...NO ORGANIZE9D SEVERE WEATHER IS EXPECTED.

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...SKYWARN
NETWORKS... AND HAM RADIO OPERATORS... IS NOT ANTICIPATED TODAY AND
TONIGHT.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.